MAUDE Adverse Event Report: MDT PUERTO RICO OPERATIONS CO, MED REL VENTURE ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT PUERTO RICO OPERATIONS CO, MED REL VENTURE ANTERIOR CERVICAL PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 9790213
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional via a field contact regarding a patient with a pre-operative diagnosis of c4/c5 radiculopathy cervical spondylosis, undergoing a anterior cervical 4/5, cervical 5/6 discectomy, bilateral spinal nerve lysis, intervertebral bone graft fusion and internal fixation procedure.It was reported that the set screw slipped and couldn't be fixed.There were no patient symptoms/complications.The product will be returned and was replaced.Device status reason : explanted-complete there was no delay in the overall procedure time.
 
Additional Manufacturer Narrative
H3: product analysis: visual and optical examination of the returned implant revealed the female hex of the screw has been damaged and deformed.The hex edges have been rounded off and stripped.There were no signs of thread damage on the screw.The threads appear to be used but no signs of cross threading.This type of damage is consistent with torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VENTURE ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT PUERTO RICO OPERATIONS CO, MED REL
road 909, km. 0.4., barrio mar
humacao PR 00792
MDR Report Key11175989
Report Number2647346-2021-00003
Device Sequence Number2270604
Product Code KWP
UDI-Device Identifier00721902989278
UDI-Public00721902989278
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042922
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9790213
Device Catalogue Number9790213
Device Lot NumberH5353008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR